Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 455, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 22, 2005, 5:07 PM CDT for Chilton County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2005, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 22, 2005, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 48 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 222207
SVRBMX
ALC021-222245-
/O.NEW.KBMX.SV.W.0455.050822T2207Z-050822T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CDT MON AUG 22 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHILTON COUNTY IN CENTRAL ALABAMA
* UNTIL 545 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MAPLESVILLE...OR ABOUT 17
MILES SOUTHEAST OF BRENT...AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAPLESVILLE BY 515 PM CDT
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3282 8701 3281 8700 3281 8683 3275 8683
3274 8682 3268 8682 3267 8681 3267 8701
$$
JONES/901 follow-up statement
000
WWUS54 KBMX 222236
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT MON AUG 22 2005
ALC021-222245
/O.CAN.KBMX.SV.W.0455.000000T0000Z-050822T2245Z/
CHILTON AL-
533 PM CDT MON AUG 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHILTON COUNTY IS
CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED...BUT THE STORM THAT PROMPTED
THE WARNING IS STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL.
PLEASE CONTINUE TO USE EXTREME CAUTION IF DRIVING DUE TO LIMITED
VISIBILITIES. REMEMBER...LIGHTNING KILLS IF YOU CAN HEAR
THUNDER...THEN YOU CAN BE STRUCK BY LIGHTNING.
LAT...LON 3282 8701 3281 8700 3281 8683 3275 8683
3274 8682 3268 8682 3267 8681 3267 8701
$$
JONES/90What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:28 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 22, 3:28 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CDT MON AUG 22 2005 .SHORT TERM... DEALING WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS AGAIN LATE THIS AFTERNOON AND EVENING AS THERE IS ONCE AGAIN A VERY HIGH MICROBURST POTENTIAL. SEEMS LIKE THERE ARE TWO AREAS OF CONCENTRATED CONVECTION THIS AFTERNOON ...ONE CONFINED TO MAINLY SOUTH OF INTERSTATE 85 AND ANOTHER ALONG INTERSTATE 20 AND NORTH. THIS CONVECTION WILL BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. ALSO INCLUDED PATCHY FOG AFTER MIDNIGHT AS VERY MUGGY CONDITIONS WILL PERSIST. LOWS TONIGHT WILL ONCE AGAIN REACH ONLY INTO THE MID 70S. TUESDAY...SAME STORY BUT DIFFERENT DAY AS CONDITIONS WILL ONCE AGAIN BE RIPE FOR PULSE THUNDERSTORMS INCLUDING WET MICROBURSTS. AFTERNOON HIGH TEMPERATURES WILL BE SLIGHTLY COOLER...RELATIVELY SPEAKING...IN THE LOW TO MID 90S. HEAT INDICES WILL RANGE FROM 102 TO 108 DEGREES WHICH IS JUST BELOW HEAT ADVISORY THRESHOLD. WILL PROBABLY NEED TO REVISIT THIS LATER TONIGHT WHETHER WE NEED A HEAT ADVISORY FOR AREAS SOUTH OF HIGHWAY 80 AGAIN. WEDNESDAY LOOKS TO BE SIMILAR TO TUESDAY AS NO MAJOR WEATHER CHANGES ARE ANTICIPATED. .LONG TERM... ONLY MINOR TWEAKS WERE MADE TO THE EXTENDED PART OF THE FORECAST AS UPPER HIGH CONTINUES TO DOMINATE THE AREA. SOME DRIER AIR IS FORECAST FOR THE AREA DURING THE LATTER PART OF THE WEEK AS THE GFS ADVERTISES THE COLD FRONT SLIDING SOUTH AS SURFACE HIGH PRESSURE BUILDS OVER THE AREA. SOUNDS TOO GOOD TO BE TRUE...SO OBVIOUSLY UNCERTAINTY SURROUNDS THIS SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 92 72 92 / 30 60 20 40 ANNISTON 75 93 74 92 / 30 60 20 40 BIRMINGHAM 75 92 74 92 / 30 60 20 40 TUSCALOOSA 75 95 74 94 / 30 60 20 40 CALERA 75 92 74 92 / 30 60 20 40 AUBURN 75 92 73 90 / 40 60 20 40 MONTGOMERY 76 95 75 94 / 30 60 20 40 TROY 74 94 73 94 / 40 60 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR AREAS ALONG AND SOUTH OF A LIVINGSTON TO AUBURN LINE. && KH/99
Hazardous weather outlook, Aug 22, 1:15 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT MON AUG 22 2005 ALZ011>015-017>050-231130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED STRONG THUNDERSTORMS ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA THROUGH 8 PM THIS EVENING. SOME THUNDERSTORMS MAY BRIEFLY GROW STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS OVER 50 MPH...OR LARGE HAIL. THE STORMS WILL ALSO PRODUCE LARGE AMOUNTS OF LIGHTNING. WET MICROBURST POTENTIAL: BIRMINGHAM...VERY HIGH. MONTGOMERY...VERY HIGH. A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 700 PM CDT TONIGHT...WITH HEAT INDICES EXPECTED TO TOP OUT BETWEEN 100 AND 110 DEGREES ACROSS ALL OF CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). SCATTERED STRONG THUNDERSTORMS WILL DEVELOP EACH AFTERNOON TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 61
In the hours before
Special weather statement, Aug 22, 3:15 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT MON AUG 22 2005 ALZ028-222100- CLAY- 315 PM CDT MON AUG 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PYRITON...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PYRITON...DELTA... ASHLAND AND LINEVILLE THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION TO THE FREQUENT LIGHTNING...THESE STORMS COULD PRODUCE STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
Special weather statement, Aug 22, 3:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT MON AUG 22 2005 ALZ024-025-222100- JEFFERSON-SHELBY- 321 PM CDT MON AUG 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY AND JEFFERSON COUNTIES UNTIL 400 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHEAST OF LAKE PURDY...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LEEDS...CAHABA HEIGHTS...LAKE PURDY AND INVERNESS THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Aug 22, 3:38 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 PM CDT MON AUG 22 2005 ALZ050-222115- BARBOUR- 338 PM CDT MON AUG 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EUFAULA...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BATESVILLE AND EUFAULA THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
Special weather statement, Aug 22, 3:55 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT MON AUG 22 2005 ALZ036-222145- COOSA- 355 PM CDT MON AUG 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 445 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GOODWATER...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GOODWATER AND KELLYTON THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
Special weather statement, Aug 22, 4:46 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 446 PM CDT MON AUG 22 2005 ALZ027-036-222230- COOSA-TALLADEGA- 446 PM CDT MON AUG 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN COOSA AND SOUTHERN TALLADEGA COUNTIES UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING WINDS 35 TO 45 MILES AN HOUR...LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHWEST OF WEOGUFKA. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLADEGA SPRINGS... MARBLE VALLEY...WEOGUFKA AND STEWARTVILLE THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ANOTHER THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. BE CAUTIOUS OF PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, Aug 22, 4:46 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 446 PM CDT MON AUG 22 2005 ALZ027-036-222230- COOSA-TALLADEGA- 446 PM CDT MON AUG 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN COOSA AND SOUTHERN TALLADEGA COUNTIES UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING WINDS 35 TO 45 MILES AN HOUR...LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHWEST OF WEOGUFKA. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLADEGA SPRINGS... MARBLE VALLEY...WEOGUFKA AND STEWARTVILLE THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ANOTHER THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. BE CAUTIOUS OF PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:22 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 38 min |
| Aug 22, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 24 min |
| Aug 22, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 27 min |
| Aug 22, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 43 min |
| Aug 22, 4:04 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 36 min |
| Aug 22, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 31 min |
| Aug 22, 4:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.